MAUDE Adverse Event Report: OBALON THERAPEUTICS, INC. OBALON BALLOON SYSTEM; INTRAGASTRIC BALLOON

OBALON THERAPEUTICS, INC. OBALON BALLOON SYSTEM; INTRAGASTRIC BALLOON
Model Number 7500
Health Effect - Clinical Codes Dehydration (1807); Vomiting (2144); Discomfort (2330)
Date of Event 05/18/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device inspected and no abnormal findings identified.Warnings in labeling already include the following statement: each patient should be monitored closely during the entire device therapy period in order to detect the development of possible complications.Patients should be instructed regarding symptoms of deflation, gastrointestinal obstruction, ulceration, esophageal injury, and other possible complications that could occur, and should be advised to contact their physician if these symptoms worsen over time or persist for more than 24 hours.
 
Event or Problem Description
Patient reported vomiting 1-3 times per day approximately 30 days after placement of third balloon for 10 days.Contacted dr.To communicate discomfort on evening of 10th day.Dr.Felt that the patient must have been mild to moderately dehydrated due to frequency and length of vomiting.Endoscopy suite was closed for evening so admitted to hospital for rehydration and removal the following morning.No chemistry was obtained.After hydration all chemistry values in normal range, early morning of the day of scheduled removal.

Brand Name
OBALON BALLOON SYSTEM
Common Device Name
INTRAGASTRIC BALLOON
Manufacturer (Section D)
OBALON THERAPEUTICS, INC.
5421 avenida encinas
suite f
carlsbad CA 92008
MDR Report Key6648532
Report Number3009256831-2017-00103
Device Sequence Number926275
Product Code LTI
UDI-Device Identifier00859810006036
UDI-Public(01)00859810006036
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P160001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model Number7500
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/06/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/18/2017
Initial Report FDA Received Date06/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age45 YR
Patient Weight104